MAUDE Adverse Event Report: ARTHROCARE CORP. ENTACT SEPTAL STAPLER 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES

ARTHROCARE CORP. ENTACT SEPTAL STAPLER 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES
Model Number 601-00100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a septoplasty, the entact septal stapler fell apart after the needle broke and popped out.There was a backup device available.No delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The device reported, used in treatment, was not returned for evaluation.A picture of the device has been sent.Per the customer photos, there is no visual identification that the adhesive application into this device was performed.The relationship between the product and reported was established.A review of manufacturing records for the reported lot number 01908004 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.The complaint was verified and the root cause for this event was determined to be a manufacturing process error.

Brand Name
ENTACT SEPTAL STAPLER 3-PACK
Common Device Name
SEPTAL STAPLER/ABSORBABLE STAPLES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9519593
Report Number3006524618-2019-00618
Device Sequence Number18914092
Product Code OLL
UDI-Device Identifier00817470006452
UDI-Public00817470006452
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2022
Device Model Number601-00100
Device Catalogue Number601-00100
Device Lot Number01908004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1